Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 13, NWS Lubbock, TX

March 30, 202216 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 30, 2022, 2:51 AM CDT for 16 counties in Texas. It took effect at Mar 30, 2022, 6:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2022, 2:51 AM CDT (07:51 UTC)
In effect from
Mar 30, 2022, 6:00 AM CDT
Expired
Mar 30, 2022, 12:36 PM CDT
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 65 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
3324 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

714 
WWUS74 KLUB 300751
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
251 AM CDT Wed Mar 30 2022

TXZ021>032-035>038-301800-
/O.NEW.KLUB.WI.Y.0013.220330T1100Z-220330T1800Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Lubbock-Crosby-Dickens-King-
Including the cities of Turkey, Tulia, Guthrie, Silverton,
Lubbock, Cee Vee, Muleshoe, Spur, Dickens, Matador, Kirkland,
Happy, Wolfforth, Quitaque, Lockney, Slaton, Friona, Olton, Hale
Center, Dumont, Memphis, Farwell, Childress, Paducah,
Littlefield, Plainview, Dimmitt, Roaring Springs, Crosbyton,
Bovina, Floydada, Ralls, Amherst, and Hart
251 AM CDT Wed Mar 30 2022

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 1 PM CDT THIS 
AFTERNOON...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...The extreme southern Texas Panhandle and northern South 
  Plains and northern Rolling Plains.

* WHEN...From 6 AM this morning to 1 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

01
1 follow-up statement
523 
WWUS74 KLUB 301736
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1236 PM CDT Wed Mar 30 2022

TXZ021>032-035>038-301845-
/O.CAN.KLUB.WI.Y.0013.000000T0000Z-220330T1800Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Lubbock-Crosby-Dickens-King-
Including the cities of Turkey, Tulia, Guthrie, Silverton,
Lubbock, Cee Vee, Muleshoe, Spur, Dickens, Matador, Kirkland,
Happy, Wolfforth, Quitaque, Lockney, Slaton, Friona, Olton, Hale
Center, Dumont, Memphis, Farwell, Childress, Paducah,
Littlefield, Plainview, Dimmitt, Roaring Springs, Crosbyton,
Bovina, Floydada, Ralls, Amherst, and Hart
1236 PM CDT Wed Mar 30 2022

...WIND ADVISORY IS CANCELLED...

Winds have generally fallen below 31 mph; therefore, the threat has 
ended.

$$

GKendrick

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 30, 12:22 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Mar 30, 12:22 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1222 AM CDT Wed Mar 30 2022

.AVIATION...
Breezy winds out of the west overnight will increase in speed out
of the north just before daybreak with a cold front moving into
the region. This front will also bring a chance of MVFR CIGS and
a chance of light rain showers to all TAF sites. However, these
lowered flight categories are expected to be relatively brief,
clearing out by late morning. Afterwards, northerly winds will
continue to be brisk through the afternoon hours on Wednesday.

&&

PREV DISCUSSION... /issued 257 PM CDT Tue Mar 29 2022/

SHORT TERM...
Windy conditions are expected to persist through the late evening as
an upper low, noted on 19Z (2 PM), mid-level water vapor continues
to move east towards the area. Head of the low, a mid-level jet of
60 kt has formed over much of the region. With warm temperatures and
steep lapse rates, we are still expecting to mix higher winds down
to the surface, which supports the current High Wind Warning and
Wind Advisory continuance through their expiration time at 9PM this
evening. The upper low is expected to become an open trough as it
nears our region.

At the surface, West Texas Mesonet indicates the dryline located
along a line from Childress to Crosbyton to Tahoka. This dryline
is expected to continue to mix east through the afternoon. Where
the dryline ends up this afternoon will determine the location of
initiation as lift from the approaching trough moves over the
region, with current thinking being that the dryline will be near
a line from Truscott to Guthrie to Jayton by the time of
initiation. With deep-layer shear of near 60kt and MUCAPE of
500-1000 J/kg, storms could be severe, with the potential of winds
up to 60 mph and hail up to 1". These storms will move off to the
east pretty quick with storm motions of 35 kt expected. Behind
the dryline, the potential will exist for high based convection,
which could result in downbursts late this afternoon into this
evening.

A pacific front will push into the area late this afternoon and
could bring the potential for showers. These showers will struggle
as the sub-cloud layer will be rather dry. Even after it does
saturate, rainfall will be light over the southern Texas Panhandle,
northern Rolling Plains, and northern South Plains. Any rain that
exists should come to an end by sunrise. An "arctic front" will push
through later tonight, increasing winds going into the morning and
afternoon hours. The surface gradient will decrease through the
afternoon, resulting in breezy winds through the rest of the
afternoon. GKendrick

LONG TERM...
A secondary upper level trough will swing southeastward over the
central Plains Wednesday behind the initial wave that will have
shifted to the east of the forecast area by daybreak Wednesday. The
mid-level reflection of the upper low will be further to west,
progged to move from the Sangre de Cristos at 21Z Wednesday to the
eastern Panhandle by 06Z Thursday. While moving into a low moisture
environment, this wave should have enough lift and moisture
associated with it to generate some light showers, although they
should be diminishing in coverage from northwest to southeast as the
low weakens.

Shortwave ridging will then produce a pleasant day with temperatures
slightly cooler than normal and winds downright light for this time
of year. The next upper level short will quickly move in behind the
upper ridging in an increasingly progressive upper flow. The bulk of
the energy associated with this trough should stay to the north of
the forecast area, but some morning showers ahead of the trough will
be possible, mainly across the northern zones, while isolated
dryline thunderstorms late afternoon to early evening are night out
of the question as the upper trough helps sharpen the dryline,
although as most of the time this early in the spring, capping will
likely be a big issue.

Finally, another sharp upper level trough is progged to take shape
over the western CONUS by late weekend which could bring the next
shower and/or wind chances to the forecast area early next work
week.

FIRE WEATHER...
High winds and very dry conditions will continue through this
afternoon and evening, resulting in critical to extreme fire
weather conditions across the region. Relative humidity values
will start to slowly increase through the evening, but critical
conditions will exist through at least 11 PM. Therefore, the Red
Flag Warning remains in effect for the entire area until 11 PM.
Winds will come down some overnight, and relative humidity values
will increase above 30% before a cold front pushes through the
area late. Though RH values will be above 30%, post frontal
northerly winds above 25 mph will result in rapid spread of any
ongoing fire. Cooler temperatures and RH values around 20% will
result in low to maybe critical concerns for tomorrow, though
winds will remain at least 15- 20 mph.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

01
Hazardous weather outlook, Mar 29, 10:49 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1049 PM CDT Tue Mar 29 2022

TXZ021>044-310400-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1049 PM CDT Tue Mar 29 2022

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Sustained post-frontal winds may exceed 30 mph over portions of the
area Wednesday morning. Otherwise, the probability for widespread
hazardous weather is low Wednesday afternoon through next weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 29, 9:16 PM CDT, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Lubbock TX
916 PM CDT Tue Mar 29 2022

TXZ044-300245-
Stonewall TX-
916 PM CDT Tue Mar 29 2022

...A strong thunderstorm will impact portions of southeastern
Stonewall County through 945 PM CDT...

At 916 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Hamlin, moving northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Old Glory and Us-380 Near The Haskell-Stonewall County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3296 10026 3301 10031 3327 9999 3296 9999
TIME...MOT...LOC 0216Z 233DEG 42KT 3299 10017

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

GKendrick
Local storm report, Mar 29, 10:34 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1034 PM CDT TUE MAR 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 AM     NON-TSTM WND GST 3 N HART                34.42N 102.11W
03/29/2022  M69 MPH          CASTRO             TX   MESONET

1225 PM     NON-TSTM WND GST 4 S LEVELLAND           33.53N 102.36W
03/29/2022  M65 MPH          HOCKLEY            TX   MESONET

            WEST TEXAS MESONET

0207 PM     NON-TSTM WND GST 1 ENE MORTON            33.73N 102.74W
03/29/2022  M60 MPH          COCHRAN            TX   MESONET

            WEST TEXAS MESONET

0211 PM     NON-TSTM WND GST 2 ENE TULIA             34.54N 101.74W
03/29/2022  M60 MPH          SWISHER            TX   MESONET

            WEST TEXAS MESONET

0246 PM     NON-TSTM WND GST 2 ENE TULIA             34.54N 101.74W
03/29/2022  M68 MPH          SWISHER            TX   MESONET

            WEST TEXAS MESONET

0413 PM     NON-TSTM WND GST 2 ENE TULIA             34.54N 101.74W
03/29/2022  M65 MPH          SWISHER            TX   MESONET

            SUSTAINED WIND 46 MPH.

0432 PM     NON-TSTM WND GST 1 S PLAINVIEW           34.18N 101.71W
03/29/2022  M59 MPH          HALE               TX   MESONET

            SUSTAINED WIND 40 MPH.

0456 PM     NON-TSTM WND GST 1 NE AMHERST            34.02N 102.40W
03/29/2022  M58 MPH          LAMB               TX   MESONET

0458 PM     NON-TSTM WND GST 5 ENE ABERNATHY         33.88N 101.76W
03/29/2022  M58 MPH          HALE               TX   MESONET

0520 PM     NON-TSTM WND GST 1 ENE MORTON            33.73N 102.74W
03/29/2022  M68 MPH          COCHRAN            TX   MESONET

            SUSTAINED WIND 47 MPH.

0521 PM     NON-TSTM WND GST 1 ENE MORTON            33.73N 102.74W
03/29/2022  M69 MPH          COCHRAN            TX   MESONET

            SUSTAINED WIND SPEED 47 MPH.

0646 PM     NON-TSTM WND GST 4 S LEVELLAND           33.53N 102.36W
03/29/2022  M59 MPH          HOCKLEY            TX   MESONET

0653 PM     NON-TSTM WND GST 6 SSW ANTON             33.73N 102.19W
03/29/2022  M64 MPH          HOCKLEY            TX   MESONET

            SUSTAINED WIND 49 MPH.

0701 PM     NON-TSTM WND GST 6 NNE LUBBOCK           33.67N 101.82W
03/29/2022  M60 MPH          LUBBOCK            TX   ASOS

            SUSTAINED WIND 40 MPH.

&&

EVENT NUMBER LUB2200173 LUB2200174 LUB2200175 LUB2200176 LUB2200178
LUB2200179 LUB2200180 LUB2200181 LUB2200182 LUB2200183 LUB2200184
LUB2200185 LUB2200186 LUB2200187

McQueen

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:31 PM CDTBlowing Dust AdvisoryLUBCrosby, Dickens, Floyd, Garza, Hale, Hockley and 4 more89 min
Mar 29, 9:01 PM CDTWind AdvisoryLUBBriscoe, Castro, Crosby, Dickens, Floyd, Garza and 10 more119 min
Mar 29, 9:16 PM CDTSpecial Weather StatementLUBStonewall29 min

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.